Thunderstorm Wind, Lowndes
- When
- August 31, 4:10 PM EST
- Where
- Lowndes County, 4.65 mi WNW of Clyattville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.720, -83.380
A tree was blown down onto Rocky Ford Rd.
A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. A few storms produced damaging wind gusts with impacts to trees and power lines along with heavy rain which resulted in localized flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. A few storms produced damaging wind gusts with impacts to trees and power lines along with heavy rain which resulted in localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 31, 2:06 PM EST, 2 hours 4 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 306 PM EDT Wed Aug 31 2022 .NEAR TERM [Through Thursday]... Surface high pressure across southern Illinois and the central Mississippi river basin is expected to progress eastward tonight and during the day tomorrow towards the northeast. This will start to push the dry air that is entering the northwest portion of the forecast today back north as easterly flow starts to develop areawide during the day on Thursday. As the dry air exits the region, 1.8 to 2 inch PWATs are expected to overtake the region, which will lead to increased chances for showers and thunderstorms across the tri-state area on Thursday. These showers and storms will also be supported synoptically by an upper level trough that will provide some forcing for ascent, as well as the a weak vorticity streamer across the mid levels that is the remnants of the dry front that moved through the region on Wednesday. Overall, Thursdays storms will have the potential to produce strong gusty winds as DCAPE values are forecast to be above 1000 J/Kg. There will also be the potential for localized flash flooding with PWAT values surging to near 2 inches areawide. Overall, high temperatures will remain in the upper 80s to low 90s, and low temperatures tonight will fall into the low to mid 70s areawide. .SHORT TERM [Thursday Night Through Friday Night]... A fairly wet pattern is expected to continue into the short term period with plentiful moisture return to the area. A weak boundary will likely remain stalled over or just north of the area and may provide a focusing mechanism for periods of showers and thunderstorms. A trough is forecast to push slowly into the SE CONUS on Friday before weakening a bit Saturday. While the trough should remain northwest of our area, it may provide enough lift to promote more widespread showers and thunderstorms across the region. Given the light steering flow forecast and deep moisture overhead, storms that do develop will be capable of producing locally heavy rainfall. With high rain chances and cloud cover, high temperatures are forecast in the mid 80s to near 90 with low temperatures in the low to mid 70s. .LONG TERM [Saturday Through Wednesday]... On Saturday the weakening trough is still forecast to be positioned over the eastern CONUS although retreating to the northeast as mid level high pressure sets up over Florida. This high pressure will remain in place through the rest of the long term period, helping to dampen the PoPs a little bit. Deep layer moisture will remain over the area however along with a stalled boundary nearby. Therefore although PoPs will come down a bit, scattered to sometimes widespread showers and thunderstorms are still forecast through the rest of the period with locally heavy rainfall possible. High temperatures are forecast in the mid/upper 80s to low 90s each day with low temperatures in the low to mid 70s. && .AVIATION... [Through 18Z Thursday] VFR conditions are expected to prevail at all terminals for the remainder of the day outside of shower and thunderstorm activity. MVFR Visibilities and CIGs look to develop at VLD towards the early morning hours on Thursday; however, all other terminals are expected to remain at VFR flight levels. Tomorrow will bring another chance for widespread shower and thunderstorms to the area. && .MARINE... A weak trough from the Central Gulf to the Northeast Gulf will linger through Friday morning, bringing light and sometimes variable winds at around 5 to 10 knots. High pressure will strengthen along the Carolina and Georgia coasts later Friday through the weekend, with increasing easterly winds over the northeast Gulf to around 10 to 15 knots expected starting Saturday. Easterly winds will tend to peak in strength during the late night and morning hours, with lulls in the afternoon hours. Seas are expected to increase as the winds pick up, with 2 to 3 foot swells developing by Saturday likely. && .FIRE WEATHER... By Thursday, moisture is expected to overspread the western portion of the forecast area that has been dry the last couple of days, which will keep any fire weather concerns low for the whole region. There will be scattered showers and thunderstorms across the region on Thursday as deep tropical moisture overtakes the region. Dispersions will remain low for Thursday, but will predominantly remain above 20 areawide, therefore, it did not prompt a headline for tomorrow. && .HYDROLOGY... All rivers are within their banks right now. However, the Withlacoochee River is running high. The crest of a broad wave of water is currently moving downstream near Valdosta and into the lower reach of the river, but the river will remain below flood stage. No riverine flooding is expected for the next 7 days. Over the last 2 days, fewer and fewer models have been showing enough rain to produce minor flooding. The chances of minor flooding from the Ochlockonee basin eastward were already low, and the chances have just about dried up. The possibility of isolated flash flooding will continue in the core of torrential rainfall beneath slow-moving or stationary thunderstorms each day for at least the next several days. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 90 73 89 72 / 40 60 50 80 40 Panama City 76 89 75 89 74 / 30 40 60 80 50 Dothan 73 90 72 87 72 / 30 50 40 80 40 Albany 74 90 73 87 72 / 30 60 40 70 40 Valdosta 73 88 72 89 72 / 40 70 40 80 30 Cross City 74 89 72 90 72 / 50 60 50 80 40 Apalachicola 76 87 75 87 75 / 50 50 60 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...Bunker MARINE...Bunker/Merrifield FIRE WEATHER...Bunker HYDROLOGY...Haner/Merrifield
Special Weather Statement
National Weather Service Tallahassee FL
421 PM EDT Wed Aug 31 2022
GAZ148-160-161-312100-
Berrien GA-Lanier GA-Lowndes GA-
421 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of south central
Berrien, central Lanier and northeastern Lowndes Counties through 500
PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Moody Air Force Base, or near Lakeland, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Valdosta, Ray City, Moody Air Force Base, Naylor, Barretts
and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 8325 3110 8326 3109 8313 3092 8297
3090 8297
TIME...MOT...LOC 2021Z 320DEG 8KT 3100 8317
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial Weather Statement
National Weather Service Tallahassee FL
424 PM EDT Wed Aug 31 2022
GAZ146-158-159-312100-
Brooks GA-Colquitt GA-Thomas GA-
424 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of northeastern Thomas,
northwestern Brooks and south central Colquitt Counties through 500
PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pavo, or 14 miles northeast of Thomasville, moving southeast at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Boston, Pavo, Coolidge, Morven, Barwick, Autreyville, Enon, Hollis,
Patten, Oaklawn and Merrillville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3092 8344 3078 8378 3100 8392 3109 8370
3093 8345
TIME...MOT...LOC 2024Z 320DEG 8KT 3096 8378
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial Weather Statement
National Weather Service Tallahassee FL
434 PM EDT Wed Aug 31 2022
FLZ027-312100-
Inland Wakulla FL-
434 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of northwestern Wakulla
County through 500 PM EDT...
At 434 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Crawfordville, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crawfordville, Hilliardville and Arran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3010 8445 3022 8467 3030 8463 3030 8440
3019 8438
TIME...MOT...LOC 2034Z 289DEG 8KT 3024 8455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial Weather Statement
National Weather Service Tallahassee FL
437 PM EDT Wed Aug 31 2022
FLZ019-GAZ159-160-312115-
Madison FL-Brooks GA-Lowndes GA-
437 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of northeastern
Madison, southern Lowndes and southeastern Brooks Counties through
515 PM EDT...
At 437 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Park. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, Twin Lakes,
Cherry Lake, Pinetta, Valdosta Regional Airport, Kinderlou, I-75 At
Exit 5, Clyattville, Blue Springs, Hanson and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3080 8313 3077 8314 3063 8314 3063 8329
3062 8327 3059 8326 3055 8326 3052 8324
3049 8325 3051 8345 3090 8347
TIME...MOT...LOC 2037Z 153DEG 1KT 3069 8329
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
72-BUNKERSpecial Weather Statement
National Weather Service Tallahassee FL
446 PM EDT Wed Aug 31 2022
FLZ016-017-312130-
Gadsden FL-Leon FL-
446 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of eastern Gadsden and
central Leon Counties through 530 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tallahassee, Midway, Havana, Florida A And M, Tallahassee Comm
College, Florida State University, Doak Campbell Stadium, Macon
Community Park, Darsey, Tallahassee Memorial Hosp, Scotland, Iamonia,
Killearn Estates, Lake Ella, Tallahassee Mall, State Capital Complex,
Governors Square Mall, Hinson, Forest Meadows Park and Lake Talquin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3052 8460 3054 8452 3069 8438 3067 8416
3041 8418 3041 8460
TIME...MOT...LOC 2046Z 304DEG 4KT 3051 8438
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial Weather Statement
National Weather Service Tallahassee FL
507 PM EDT Wed Aug 31 2022
FLZ018-019-312130-
Inland Jefferson FL-Madison FL-
507 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of central Jefferson
and southwestern Madison Counties through 530 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Monticello, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Capps, Lamont and Nash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3037 8394 3048 8388 3042 8370 3031 8374
3034 8386
TIME...MOT...LOC 2107Z 285DEG 8KT 3039 8384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYThe Moody AFB radar (KVAX), 41 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
A tree was blown down onto Rocky Ford Rd.
Highway 7 at Wisenbaker Rd was closed due to flooding.
Flooding was reported along Highway 84.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1053042, 1053043, 1053044.